MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM10080
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was not provided, a review of the device history records could not be performed.Investigation summary: the delivery system was returned for evaluation and the joint between diving sheath and the distal stent sheath was broken and separated which indicates high tensile forces were experienced during deployment.It is considered the break and separation of the distal sheath led to the impossibility to deploy the stent which leads to confirmed results for break and deployment failure.A process related issue could not be found.It was reported that a hydrophilic guidewire / 9f introducer were used, the lesion was predilated and there was no calcification or tortuosity.Based on available information and evaluation of the returned sample, the investigation is closed with confirmed results for break and failure to deploy as a cascading event.A definite root cause for the reported event could not be found.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Based on the instructions for use supplied with this product delivery system specific events that could be associated with clinical complications include but are not limited to failure to deploy and high deployment forces.Regarding the precautions prior to deployment, the instructions for use state: 'maintain a stationary hold on the white stability sheath during covered stent deployment (¿).Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath (.) relaxed and avoid tension.Retraction of the distal catheter and deployment of the covered stent is initiated by rotating the large wheel on the handle.' regarding preparation, the instructions for use states "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent graft placement procedure via left atrioventricular fistula, the stent graft allegedly failed to deploy.It was further reported that delivery system got caught on the stent graft.There was no reported patient injury.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17285128
Report Number9681442-2023-00258
Device Sequence Number12315545
Product Code PFV
UDI-Device Identifier00801741106408
UDI-Public(01)00801741106408
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM10080
Device Catalogue NumberAVSM10080
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown